MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 10INX10IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 10INX10IN; MESH, SURGICAL, POLYMERIC
Catalog Number SPMLI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Seroma (2069); Hernia (2240); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date sent to the fda: 10/17/2024.D4: udi: as the lot number for the device involved in the event was for dhr review, the full udi is currently not available.H6: appropriate term / code not available (e2402) utilized to capture incarcerated omentum.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by an attorney that the patient underwent removal surgery on (b)(6) 2015 and mesh was implanted.It was reported that the patient underwent removal surgery on (b)(6) 2017 and a competitor mesh was implanted.There was incarcerated omentum.Adenolysis was performed taking down all adhesions.Multiple hernia defects superior and inferior.Hernia sacs were all opened and excised.Patient had mesh that had multiple suture concerning for infection.Seroma was reduced.It was reported that the patient had hernia repair surgery on (b)(6) 2015 and mesh was implanted.Other procedure was captured in a separate file.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/30/2024.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SOFT MESH 10INX10IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20477977
Report Number2210968-2024-10832
Device Sequence Number12863511
Product Code FTL
UDI-Device Identifier10705031050488
UDI-Public(01)10705031050488(17)190731(10)JCE528
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberSPMLI
Device Lot NumberJCE528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale